Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Sep 28, 2012, 7:21 PM EDT for Chatham County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2012, 7:21 PM EDT (23:21 UTC)
- Expired
- Sep 28, 2012, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968
WWUS82 KRAH 282321
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT FRI SEP 28 2012
NCZ040-076-290000-
CHATHAM-LEE-
721 PM EDT FRI SEP 28 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS LEE AND CHATHAM COUNTIES
THROUGH 800 PM EDT...
AT 720 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTH OF CUMNOCK...OR ABOUT 7 MILES SOUTHWEST OF PITTSBORO...MOVING
EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... CUMNOCK AND MONCURE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 20 TO 30 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS... AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3567 7898 3561 7900 3560 7895 3558 7892
3544 7905 3554 7934 3573 7926 3573 7905
TIME...MOT...LOC 2320Z 287DEG 22KT 3563 7923
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Sep 28, 3:02 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 28, 3:02 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EDT FRI SEP 28 2012 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL APPROACH THE CAROLINAS FROM THE NORTH TODAY...PUSH SOUTHWARD INTO THE AREA TONIGHT...THEN STALL OUT NEAR THE COAST OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM FRIDAY... OVERVIEW: AN AMPLIFYING UPPER LEVEL TROUGH IN VICINITY OF JAMES BAY CANADA IS EXPECTED TO DIG SOUTH TOWARD THE GREAT LAKES AS A VIGOROUS UPPER LEVEL LOW TONIGHT...WITH INCREASINGLY CYCLONIC FLOW ALOFT OVER THE MID-ATLANTIC AND CAROLINAS. A COLD FRONT EXTENDING EAST NORTHEAST FROM THE CENTRAL PLAINS INTO THE OHIO VALLEY AND MID-ATLANTIC AT 06Z THIS MORNING IS EXPECTED TO SLOWLY APPROACH THE AREA FROM THE NORTH/NW TODAY...PROGRESSING INTO CENTRAL NC TONIGHT. AS HAS BEEN THE THEME OVER THE PAST 24-36 HOURS...LATEST ROUND OF MODEL ITERATIONS CONTINUE TO SLOW DOWN THE FROPA THROUGH THE CAROLINAS...WITH WHAT APPEARS NOW TO BE SOMETIME SATURDAY AFTERNOON. COMPACT MID/UPPER LEVEL SHORTWAVE WILL CROSS THE AREA THIS AFTERNOON IN THE WESTERLY FLOW ALOFT AT THE BASE OF THE AMPLIFYING MID/UPPER LEVEL TROUGH. THIS WILL BE THE PRIMARY FORCING MECHANISM ACROSS THE AREA THIS AFTERNOON....WITH GROWING SUSPICIONS IF THE FRONT WILL MAKE IT INTO THE AREA PRIOR TO 06Z. WHILE AIR COLUMN WILL UNDERGO BROAD MOISTENING THROUGHOUT THE DAY(PWATS INCREASE AOA 1.5")...WEAK WESTERLY LOW-LEVEL FLOW OVER THE CAROLINAS WILL PREVENT ANY SUBSTANTIAL LOW-LEVEL MOISTENING...AND THUS THERE IS LOW CONFIDENCE ON HOW WELL THE AREA OF CONVECTION WILL HOLD TOGETHER AS IT MOVES THROUGH THE CWA BETWEEN 18Z FRIDAY TO 03Z SAT. THE VARIOUS HI-RES CAM REFLECTIVITY SIMULATIONS ARE ALL HANDLING HANDLING THE UPSTREAM CONVECTION WELL ATTM...AND ALL SHOW SOME CONVECTION MOVING THROUGH THE AREA THIS AFTERNOON THROUGH THE EARLY EVENING...BUT DIFFER A GREAT DEAL WITH SUGGESTIVE COVERAGE/ORGANIZATION OF THE CONVECTION. THE INCREASINGLY MOIST-ADIABATIC LAPSE RATES...AND LIKELY MORE CRITICAL THE LACK OF STRONGER NEAR SURFACE THETA-E MOIST ADVECTION DUE TO WEAK LOW-LEVEL WESTERLY WIND COMPONENT WILL HOLD SFC DEWPOINTS IN THE LOWER TO MID 60S...LIMITING DESTABILIZATION THIS AFTERNOON...WITH MLCAPE VALUES IN THE 500-1000 J/KG RANGE. THE UNIDIRECTIONAL DEEP LAYER SHEAR OF 20 TO 25 KTS THIS AFTERNOON WILL INCREASE TO AROUND 30KTS LATE(AT OR AFTER 00Z)...BY WHICH TIME NOCTURNAL STABILIZING EFFECTS WILL BEGIN TO BE FELT. ALSO...WITH LACK OF LOW-LEVEL FORCING AS FRONT REMAINS NORTH OF THE AREA IT APPEARS THAT THE SEVERE THREAT WILL BE UNORGANIZED AND ISOLATED AT BEST...WITH GREATEST THREAT COMING FROM ISOLATED DAMAGING WINDS PRIMARILY BETWEEN 3-10 PM THIS AFT/EVE. THE FORECAST WILL REFLECT PRECIP CHANCES INCREASING TO 50% FROM WEST-EAST FROM MID/LATE AFTERNOON INTO THIS EVENING BEFORE DECREASING IN COVERAGE. MORE AND MORE MODELS ARE JUMPING ON BOARD IN SHOWING AN AREA OF ANAFRONTAL PRECIP DEVELOPING ACROSS VIRGINIA AND NORTH CAROLINA LATE TONIGHT/TOWARDS DAYBREAK AS FRONT ENTERS THE AREA AND HEIGHT FALLS INCREASE OVER THE MID-ATLANTIC AS UPPER VORTEX/TROUGH DIGS INTO THE OHIO VALLEY. SREF PLUME DIAGRAMS ACROSS THE AREA REALLY SHOW A MARKED INCREASE IN QPF/POPS LATE TONIGHT/TOWARDS DAYBREAK AND CONTINUING INTO THE DAY ON SATURDAY. WILL MAINTAIN SMALL CHANCE POPS OVERNIGHT. LOWS TONIGHT IN THE LOWER 60S NW TO MID 60S SOUTHEAST. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... AS OF 300 PM FRIDAY... MODELS HAVE TRENDED WETTER ACROSS CENTRAL NC DUE TO THE AFOREMENTIONED SLOWER TIMING OF THE LOW-LEVEL FRONTAL ZONE THROUGH THE AREA. THERE STILL REMAINS CONSIDERABLE SPREAD AS TO THE LOCATION AND TIMING OF THE FRONT...AND SUBSEQUENT SPIN UP OF A WEAK SURFACE WAVE ALONG THE FRONT IN RESPONSE TO DIGGING MID/UPPER LEVEL VORTEX DIVING SOUTHWARD INTO THE GREAT LAKES REGION. UNFORTUNATELY...THE FINER FORECAST DETAILS WILL BE DEPENDENT ON THE FRONTAL POSITION/LOCATION AND THUS CONFIDENCE IN SATURDAY'S FORECAST IS LOWER THAN AVERAGE. SATURDAY: SYNOPTIC SCALE H5 FALLS ON THE ORDER OF 30 TO 40 METERS WILL EXTEND DOWN THE MID-ATLANTIC SEABOARD WITH CONTINUATION OF WEAK SHORT-WAVE TROUGHS/DISTURBANCES MOVING THROUGH THE AREA AT THE BASE OF THE DEEPENING EASTERN US TROUGH. THESE FEATURES WILL ENHANCE ASCENT/CONVECTION ATOP THE MOIST SLOW-MOVING/STALLED LOW-LEVEL FRONTAL ZONE IN PLACE ACROSS CENTRAL NC WITH LOCALLY ENHANCED CONVERGENCE INVOF THE SURFACE WAVE. GIVEN THE DECENT AMOUNT OF MOISTURE/CLOUDS EXPECTED...INSOLATION WILL BE GREATLY TEMPERED ALONG AND WEST OF THE TRIANGLE...WITH AREAS EAST OF INTERSTATE 95/COASTAL AREAS STANDING THE BEST CHANCES OF SEEING SOME HEATING AND THE DEVELOPMENT OF WEAK INSTABILITY BETWEEN 500 TO 800 J/KG. DEEP LAYER SHEAR REMAINS MARGINAL AS WELL...BUT LOW-LEVEL SHEAR COULD BE ENHANCED IN PROXIMITY TO THE YET TO DEVELOP SURFACE WAVE. IF THERE IS AN ISOLATED SEVERE THREAT...IT WILL LIKELY BE ACROSS THE FAR SOUTHEASTERN ZONES ALONG THE BETTER LOW-LEVEL LAPSE RATES. WILL HIGHLIGHT THE SANDHILLS/SOUTHERN COASTAL OUT FOR AN ISOLATED SEVERE THREAT FOR DAMAGING WINDS SATURDAY AFTERNOON/EVENING. DIFFICULT TEMPERATURE FORECAST FOR SATURDAY...DEPENDENT ON LOCATION/TIMING OF FRONT AND AREAL COVERAGE OF PRECIP. EXPECT GENERALLY COOLER CONDITIONS ACROSS THE NORTH WHERE FRONT WILL BE QUICKER TO CLEAR...WITH THE WARMEST READINGS ACROSS THE SOUTH/SOUTHEAST. HIGHS NEAR TO LOWER 70S ACROSS THE NORTH TO UPPER 70/NEAR 80 SOUTH. SATURDAY NIGHT: SLOW SOUTHWARD/SOUTHEASTWARD DRIFT OF FRONT TOWARDS THE COAST AFTER MIDNIGHT SATURDAY NIGHT SHOULD RESULT IN A DIMINISHING OF SHOWERS ACROSS THE AREA OVERNIGHT. GIVEN LACK OF RUN-TO-RUN CONTINUITY REGARDING THE TIMING OF THE FRONT...WILL HANG ON TO AT LAST SLIGHT/SMALL CHANCE POPS EVERYWHERE SATURDAY NIGHT...BUT MUCH OF THE FORECAST AREA COULD BE DRY BY MIDNIGHT SATURDAY NIGHT. WEAK COOL/DRY AIR ADVECTION SHOULD BEGIN TO SEEP SOUTH INTO AT LEAST NORTHERN PORTIONS OF THE FORECAST AREA BY DAYBREAK SUNDAY. LOWS IN THE MID/UPPER 50S NORTH TO LOWER 60S SOUTH/SOUTHEAST. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 302 PM FRIDAY... NWP GUIDANCE IS STRUGGLING WITH AN EVOLVING WEATHER PATTERN DURING THE EXTENDED RANGE BUT SOME CONSENSUS DEVELOPING ON A POTENTIALLY WET START TO THE UPCOMING WEEK. GUIDANCE IS IN GOOD AGREEMENT IN DEPICTING A SPLIT FLOW PATTERN WITH A CLOSED VORTEX IN THE NORTHERN STREAM NEAR THE SOUTHERN GREAT LAKES ON SUNDAY WITH A CONVERGENT WESTERLY TO NORTHWESTERLY FLOW ALOFT OVER CENTRAL NC. A SLOW MOVING AND SOMEWHAT ILL DEFINED SURFACE FRONT WILL LINGER NEAR THE CAROLINA COAST WITH SLIGHTLY COOLER AIR BEING TRANSPORTED INTO THE REGION ON SUNDAY. THE POTENTIAL FOR PRECIPITATION ON SUNDAY WILL BE GENERALLY CONFINED TO NEAR THE SURFACE FRONT IN A REGION OF DEEPER MOISTURE AND SLIGHT ISENTROPIC LIFT. THE STATIONARY FRONT NEAR THE COAST BEGINS TO SLOWLY EASE NORTH AS A WARM FRONT ON SUNDAY NIGHT AND ESPECIALLY MONDAY. THIS IS IN RESPONSE TO A SOUTHERN STREAM WAVE WITH AN 85KT JET THAT CARVES OUT A SECONDARY TROUGH OVER THE LOWER MISSISSIPPI VALLEY THAT LEADS TO THE DEVELOPMENT OF A WEAK SURFACE WAVE ON THE NORTHERN GULF COAST. AS THIS SURFACE WAVE LIFTS NORTH INTO THE LOWER TENNESSEE VALLEY ON MONDAY NIGHT...A STRENGTHENING LOW LEVEL FLOW AND INCREASED MOISTURE TRANSPORT SHOULD RESULT IN SATURATION AND AN INCREASED THREAT OF PRECIPITATION. THE NAM/GFS SUGGEST THAT A SURGE OF LOW LEVEL FLOW WILL RESULT IN AREAS OF LIGHT RAIN/SHOWERS ACROSS SOUTH-CENTRAL NC SUNDAY EVENING THAT SHOULD SPREAD NORTH OVERNIGHT. THE ISENTROPIC LIFT AS DEPICTED BY THE NAM/GFS IS FOCUSED IN THE 295-305K LAYER AND IT BECOMES MORE GRADUAL DURING THE DAY MONDAY AS IT LIFTS NORTH. HAVE INCREASED POPS TO THE LIKELY RANGE FOR PORTIONS OF THE CWA ON SUNDAY NIGHT AND MONDAY. THE AIR MASS MAY BECOME SUFFICIENTLY UNSTABLE TO SUPPORT A FEW THUNDERSTORMS IN THE FAR SOUTH AND SOUTHEAST. LOW TEMPS ON SUNDAY MORNING WILL RANGE IN THE UPPER 60S TO LOWER 70S WITH HIGHS ONLY IN THE LOWER TO MID 70S BECAUSE OF CLOUDS AND PRECIPITATION. THE SURFACE LOW WILL CONTINUE TO LIFT NORTH INTO THE OHIO VALLEY WEST OF THE MOUNTAINS ON MONDAY NIGHT AND TUESDAY. THIS WILL EVENTUALLY RESULT IN THE WARM FRONT LIFTING WELL NORTH OF THE REGION ALONG WITH A DECREASE OF POPS INTO THE CHANCE RANGE AND A CHANGE IN CHARACTER OF PRECIPITATION INTO A MORE SHOWERY NATURE. AS THE WARM FRONT LIFTS NORTH AND MOVES INLAND AS A PSEUDO COASTAL FRONT IN A LOW CAPE ENVIRONMENT WITH DEW POINTS NEAR 60 BUT A DECENT FLOW ALOFT AND GOOD BULK SHEAR...THERE IS SOME POTENTIAL FOR THUNDERSTORMS THAT COULD BE ORGANIZED. AS THE SOUTHERN STREAM SHORT WAVE SHEARS OUT AND THE AND SURFACE LOW MOVES INTO THE MID ATLANTIC...THE ASSOCIATED COLD FRONT SHIFTS INTO THE PIEDMONT ON WEDNESDAY AND TOWARD THE COAST ON THURSDAY AND FRIDAY. THE FRONT MAY BE ACCELERATED EAST AWAY FROM THE REGION ON FRIDAY AS A NORTHERN STREAM WAVE...MORE EMPHATICALLY SHOWN ON THE GFS...APPROACHES FROM THE NORTHWEST ON FRIDAY. WE WILL GRADUALLY TAPER POPS DOWN AND THEN SHIFT THEM EASTWARD ON WEDNESDAY AND THURSDAY WITH A DRY FORECAST ON FRIDAY. TEMPERATURES WILL RANGE NEAR SEASONABLE VALUES ON WEDNESDAY THROUGH FRIDAY WITH HIGHS IN THE MID 70S TO AROUND 80 AND LOWS IN THE UPPER 50S TO LOWER 60S. -BLAES && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 130 PM FRIDAY... 24-HR TAF PERIOD: AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION THIS AFTERNOON...AND WILL EXIT THE AREA AOA 03Z. THIS WILL SUPPORT A BAND OF WEST TO EAST MOVING BAND OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA. THE BEST CHANCE FOR SHOWERS/STORMS WILL BE BETWEEN 18-21Z AT THE INT/GSO TERMINALS...21-01Z AT THE RDU AND 22-03Z AT THE RWI TERMINAL. A BRIEF PERIOD OF SUB-VFR CONDITIONS AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. OTHERWISE...OUTSIDE OF CONVECTION EXPECT VFR CONDITIONS TO PREDOMINATE. A SLOW MOVING COLD FRONT WILL THEN MOVE INTO THE AREA OVERNIGHT AND WILL EVENTUALLY STALL OUT OVER EASTERN AND SOUTHERN PORTIONS OF THE CAROLINAS THROUGH EARLY NEXT WEEK. THIS WILL KEEP A CHANCE OF SHOWERS ACROSS THE AREA OVERNIGHT AND THROUGH THE DAY ON SATURDAY. LOOKING AHEAD: ALTHOUGH SOME UNCERTAINTY REMAINS...AFOREMENTIONED STALL FRONT WILL RESULT IN AT LEAST INTERMITTENT SUB-VFR CONDITIONS INTO SATURDAY NIGHT/EARLY SUNDAY WITH A LULL ON SUNDAY BEFORE A SOUTHERN WAVE AND INFLUX OF GULF MOISTURE LIFTS NORTHWARD ON MONDAY...RESULTING IN MORE WIDESPREAD ADVERSE CONDITIONS THROUGH TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...BLAES AVIATION...CBL
Hazardous weather outlook, Sep 28, 3:29 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 329 PM EDT FRI SEP 28 2012 NCZ007>011-021>028-038>041-043-073>076-083-084-291930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 329 PM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BAND OF STORMS WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE POTENTIAL FOR ISOLATED SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM THIS AFTERNOON AND 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ042-077-078-085-086-088-089-291930- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 329 PM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BAND OF STORMS WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE POTENTIAL FOR ISOLATED SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM THIS AFTERNOON AND 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE STATE ON SATURDAY. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN...OR ALONG AND JUST EAST OF INTERSTATE 95...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Sep 28, 6:19 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT FRI SEP 28 2012
NCZ073-282300-
STANLY-
619 PM EDT FRI SEP 28 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PARTS OF STANLY COUNTY
THROUGH 700 PM EDT...
AT 618 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLYLER...OR ABOUT OVER ALBEMARLE...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE ALBEMARLE AND BADIN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
WHEN STORMS MOVE NEARBY OR OVERHEAD...SEEK SHELTER IN A NEARBY
BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF BLOWING AROUND
LIGHTWEIGHT OBJECTS LEFT OUTDOORS. REMEMBER THAT TREES OFFER NO
PROTECTION FROM LIGHTNING.
&&
LAT...LON 3542 8030 3545 8011 3542 8009 3540 8009
3537 8005 3536 8007 3534 8007 3529 8010
3527 8009 3525 8010 3525 8032
TIME...MOT...LOC 2218Z 248DEG 18KT 3534 8023
DJFSpecial weather statement, Sep 28, 7:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT FRI SEP 28 2012
NCZ040-041-290015-
CHATHAM-WAKE-
711 PM EDT FRI SEP 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN CHATHAM AND WESTERN
WAKE COUNTIES THROUGH 815 PM...
AT 709 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM PITTSBORO TO JORDAN LAKE... MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...JORDAN
LAKE...MONCURE...CARPENTER...MORRISVILLE...CARY...APEX... AND NEW
HILL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 20 TO 30 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DRIVE WITH EXTRA CAUTION IN HEAVY RAIN.
&&
LAT...LON 3586 7867 3557 7882 3562 7910 3563 7910
3586 7897
TIME...MOT...LOC 2309Z 272DEG 14KT 3576 7903 3571 7914
GIHLocal storm report, Sep 28, 7:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT FRI SEP 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 1 NW SILER CITY 35.73N 79.47W
09/28/2012 E0.75 INCH CHATHAM NC PUBLIC
DIME SIZE HAIL REPORTED AT THE HESS STATION IN SILER
CITY
&&
EVENT NUMBER RAH1200979
ELLISLocal storm report, Sep 28, 7:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT FRI SEP 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 1 NW SILER CITY 35.73N 79.47W
09/28/2012 E0.75 INCH CHATHAM NC PUBLIC
DIME SIZE HAIL REPORTED AT THE KANGAROO STATION IN
SILER CITY
&&
EVENT NUMBER RAH1200980
ELLISLocal storm report, Sep 28, 7:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT FRI SEP 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 1 SW SILER CITY 35.72N 79.47W
09/28/2012 E0.75 INCH CHATHAM NC PUBLIC
DIME SIZE HAIL REPORTED AT THE COUNTRY MART IN SILER
CITY
&&
EVENT NUMBER RAH1200981
ELLISSpecial weather statement, Sep 28, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT FRI SEP 28 2012
NCZ040-076-290000-
CHATHAM-LEE-
721 PM EDT FRI SEP 28 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS LEE AND CHATHAM COUNTIES
THROUGH 800 PM EDT...
AT 720 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTH OF CUMNOCK...OR ABOUT 7 MILES SOUTHWEST OF PITTSBORO...MOVING
EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... CUMNOCK AND MONCURE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 20 TO 30 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS... AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3567 7898 3561 7900 3560 7895 3558 7892
3544 7905 3554 7934 3573 7926 3573 7905
TIME...MOT...LOC 2320Z 287DEG 22KT 3563 7923
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:13 PM EDT | Special Weather Statement | RAH | Forsyth | 62 min |
| Sep 28, 3:16 PM EDT | Special Weather Statement | RAH | Person | 59 min |
| Sep 28, 3:38 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 52 min |
| Sep 28, 3:58 PM EDT | Special Weather Statement | RAH | Granville | 62 min |
| Sep 28, 4:07 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 68 min |
| Sep 28, 4:15 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
| Sep 28, 4:26 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 33 min |
| Sep 28, 4:32 PM EDT | Special Weather Statement | RAH | Vance | 58 min |
| Sep 28, 4:55 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 65 min |
| Sep 28, 5:13 PM EDT | Areal Flood Advisory | RAH | Guilford | 77 min |
| Sep 28, 5:14 PM EDT | Special Weather Statement | RAH | Warren | 41 min |
| Sep 28, 5:45 PM EDT | Special Weather Statement | RAH | Alamance | 45 min |
| Sep 28, 5:57 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Sep 28, 6:12 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 48 min |
| Sep 28, 6:19 PM EDT | Special Weather Statement | RAH | Stanly | 41 min |
| Sep 28, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 39 min |
| Sep 28, 7:11 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.